- Research Article
- Open Access
© Yanlai Song and Changsong Hu. 2010
- Received: 9 August 2010
- Accepted: 14 November 2010
- Published: 30 November 2010
We introduce a new iterative scheme with Meir-Keeler contractions for strict pseudocontractions in -uniformly smooth Banach spaces. We also discuss the strong convergence theorems for the new iterative scheme in -uniformly smooth Banach space. Our results improve and extend the corresponding results announced by many others.
exists for all , on the unit sphere . If, for each , the limit (1.1) is uniformly attained for , then the norm of is said to be uniformly Gâteaux differentiable. The norm of is said to be Fréchet differentiable if, for each , the limit (1.1) is attained uniformly for . The norm of is said to be uniformly Fréchet differentiable (or uniformly smooth) if the limit (1.1) is attained uniformly for .
A Banach space is said to be uniformly smooth if as . Let . A Banach space is said to be -uniformly smooth, if there exists a fixed constant such that . It is well known that is uniformly smooth if and only if the norm of is uniformly Fréchet differentiable. If is -uniformly smooth, then and is uniformly smooth, and hence the norm of is uniformly Fréchet differentiable, in particular, the norm of is Fréchet differentiable. Typical examples of both uniformly convex and uniformly smooth Banach spaces are , where . More precisely, is -uniformly smooth for every .
The following famous theorem is referred to as the Banach contraction principle.
Theorem 1.1 (Banach ).
Theorem 1.2 (Meir and Keeler ).
This theorem is one of generalizations of Theorem 1.1, because contractions are Meir-Keeler contractions.
Attempts to modify the normal Mann's iteration method for nonexpansive mappings and -strictly pseudocontractions so that strong convergence is guaranteed have recently been made; see, for example, [6–11] and the references therein.
where is a nonexpansive mapping of into itself is a given point. They proved the sequence defined by (1.10) converges strongly to a fixed point of , provided the control sequences and satisfy appropriate conditions.
where is non-self- -strictly pseudocontraction, is a contraction and is a strong positive linear bounded operator in Banach space. They have proved, under certain appropriate assumptions on the sequences , and , that defined by (1.11) converges strongly to a common fixed point of a finite family of -strictly pseudocontractions, which solves some variational inequality.
We know that the Meir-Keeler contraction (MKC, for short) is more general than the contraction. What happens if the contraction is replaced by the Meir-Keeler contraction?
where is non-self -strictly pseudocontraction, is a MKC contraction and is a strong positive linear bounded operator in Banach space. Under certain appropriate assumptions on the sequences , , , and , that defined by (1.12) converges strongly to a common fixed point of an infinite family of -strictly pseudocontractions, which solves some variational inequality.
In order to prove our main results, we need the following lemmas.
Lemma 2.1 (see ).
Lemma 2.2 (see Xu ).
Lemma 2.3 (see  demiclosedness principle).
Lemma 2.4 (see [16, Lemmas 3.1, 3.3]).
Let be real smooth and strictly convex Banach space, and be a nonempty closed convex subset of which is also a sunny nonexpansive retraction of . Assume that is a nonexpansive mapping and is a sunny nonexpansive retraction of onto , then .
Lemma 2.5 (see [17, Lemma 2.2]).
Lemma 2.6 (see [12, Remark 2.6]).
Lemma 2.7 (see [12, Lemma 2.8]).
Lemma 2.8 (see [18, Lemma 2.3]).
Now replacing in (2.19) with and letting , noticing for , we obtain . That is, is a solution of (2.3); Hence by uniqueness. In a summary, we have shown that each cluster point of (at ) equals , therefore, as .
Lemma 2.10 . (see, e.g., Mitrinović [19, page 63]).
Let be a -uniformly smooth Banach space which admits a weakly sequentially continuous duality mapping from to and be a nonempty convex subset of . Assume that is a countable family of -strict pseudocontraction for some and such that . Assume that is a positive sequence such that . Then is a -strict pseudocontraction with and .
3. Main Results
Let be a real -uniformly smooth, strictly convex Banach space and be a closed convex subset of such that . Let be also a sunny nonexpansive retraction of . Let be a MKC. Let be a strongly positive linear bounded operator with the coefficient such that and be -strictly pseudo-contractive non-self-mapping such that . Let . Let be a sequence of generated by (1.12) with the sequences , and in , assume for each , be an infinity sequence of positive number such that for all and . The following control conditions are satisfied
The rest of the proof will now be split into two parts.
We conclude the paper with the following observations.
(i)Theorem 3.2 improve and extends Theorem 3.1 of Zhang and Su , Theorem 1 of Yao et al. , and Theorem 2.2 of Cai and Hu . Corollary 3.3 also improve and extend Theorem 2.1 of Choa et al. , Theorem 2.1 of Jung , Theorem 2.1 of Qin et al.  and includes those results as special cases. Especially, Our results extends above results form contractions to more general Meir-Keeler contraction (MKC, for short). Our iterative scheme studied in present paper can be viewed as a refinement and modification of the iterative methods in [12, 13, 17, 22]. On the other hand, our iterative schemes concern an infinite countable family of -strict pseudocontractions mappings, in this respect, they can be viewed as an another improvement.
(iii)It is worth noting that we obtained two strong convergence results concerning an infinite countable family of -strict pseudocontractions mappings. Our result is new and the proofs are simple and different from those in [11, 12, 17, 19–25].
The authors are extremely grateful to the referee and the editor for their useful comments and suggestions which helped to improve this paper. This work was supported by the National Science Foundation of China under Grant (no. 10771175).
- Browder FE: Convergence theorems for sequences of nonlinear operators in Banach spaces. Mathematische Zeitschrift 1967, 100: 201–225. 10.1007/BF01109805MathSciNetView ArticleMATHGoogle Scholar
- Gossez J-P, Lami Dozo E: Some geometric properties related to the fixed point theory for nonexpansive mappings. Pacific Journal of Mathematics 1972, 40: 565–573.MathSciNetView ArticleMATHGoogle Scholar
- Browder FE, Petryshyn WV: Construction of fixed points of nonlinear mappings in Hilbert space. Journal of Mathematical Analysis and Applications 1967, 20: 197–228. 10.1016/0022-247X(67)90085-6MathSciNetView ArticleMATHGoogle Scholar
- Banach S: Surles ope'rations dans les ensembles abstraits et leur application aux e'quations inte'grales. Fundamenta Mathematicae 1922, 3: 133–181.Google Scholar
- Meir A, Keeler E: A theorem on contraction mappings. Journal of Mathematical Analysis and Applications 1969, 28: 326–329. 10.1016/0022-247X(69)90031-6MathSciNetView ArticleMATHGoogle Scholar
- Kim T-H, Xu H-K: Strong convergence of modified Mann iterations. Nonlinear Analysis. Theory, Methods & Applications 2005,61(1–2):51–60. 10.1016/j.na.2004.11.011MathSciNetView ArticleMATHGoogle Scholar
- Nakajo K, Takahashi W: Strong convergence theorems for nonexpansive mappings and nonexpansive semigroups. Journal of Mathematical Analysis and Applications 2003,279(2):372–379. 10.1016/S0022-247X(02)00458-4MathSciNetView ArticleMATHGoogle Scholar
- Zhou H: Convergence theorems of fixed points for κ -strict pseudo-contractions in Hilbert spaces. Nonlinear Analysis, Theory, Methods and Applications 2008,69(2):456–462. 10.1016/j.na.2007.05.032MathSciNetView ArticleMATHGoogle Scholar
- Qin X, Su Y: Approximation of a zero point of accretive operator in Banach spaces. Journal of Mathematical Analysis and Applications 2007,329(1):415–424. 10.1016/j.jmaa.2006.06.067MathSciNetView ArticleMATHGoogle Scholar
- Marino G, Xu Hong-Kun: Weak and strong convergence theorems for strict pseudo-contractions in Hilbert spaces. Journal of Mathematical Analysis and Applications 2007,329(1):336–346. 10.1016/j.jmaa.2006.06.055MathSciNetView ArticleMATHGoogle Scholar
- Yao Y, Chen R, Yao J-C: Strong convergence and certain control conditions for modified Mann iteration. Nonlinear Analysis, Theory, Methods and Applications 2008,68(6):1687–1693. 10.1016/j.na.2007.01.009MathSciNetView ArticleMATHGoogle Scholar
- Cai G, Hu CS: Strong convergence theorems of a general iterative process for a finite family of -strict pseudo-contractions in -uniformly smooth Banach spaces. Computers & Mathematics with Applications 2010,59(1):149–160. 10.1016/j.camwa.2009.07.068MathSciNetView ArticleMATHGoogle Scholar
- Suzuki T: Strong convergence of Krasnoselskii and Mann's type sequences for one-parameter nonexpansive semigroups without Bochner integrals. Journal of Mathematical Analysis and Applications 2005,305(1):227–239. 10.1016/j.jmaa.2004.11.017MathSciNetView ArticleMATHGoogle Scholar
- Xu HK: An iterative approach to quadratic optimization. Journal of Optimization Theory and Applications 2003,116(3):659–678. 10.1023/A:1023073621589MathSciNetView ArticleMATHGoogle Scholar
- Jung JS: Iterative approaches to common fixed points of nonexpansive mappings in Banach spaces. Journal of Mathematical Analysis and Applications 2005,302(2):509–520. 10.1016/j.jmaa.2004.08.022MathSciNetView ArticleMATHGoogle Scholar
- Matsushita S-Y, Takahashi W: Strong convergence theorems for nonexpansive nonself-mappings without boundary conditions. Nonlinear Analysis. Theory, Methods & Applications 2008,68(2):412–419. 10.1016/j.na.2006.11.007MathSciNetView ArticleMATHGoogle Scholar
- Zhang H, Su Y: Strong convergence theorems for strict pseudo-contractions in -uniformly smooth Banach spaces. Nonlinear Analysis. Theory, Methods & Applications 2009,70(9):3236–3242. 10.1016/j.na.2008.04.030MathSciNetView ArticleMATHGoogle Scholar
- Suzuki T: Moudafi's viscosity approximations with Meir-Keeler contractions. Journal of Mathematical Analysis and Applications 2007,325(1):342–352. 10.1016/j.jmaa.2006.01.080MathSciNetView ArticleMATHGoogle Scholar
- Mitrinović DS: Analytic Inequalities. Springer, New York, NY, USA; 1970:xii+400.View ArticleMATHGoogle Scholar
- Cho YJ, Kang SM, Qin X: Some results on -strictly pseudo-contractive mappings in Hilbert spaces. Nonlinear Analysis. Theory, Methods & Applications 2009,70(5):1956–1964. 10.1016/j.na.2008.02.094MathSciNetView ArticleMATHGoogle Scholar
- Jung JS: Strong convergence of iterative methods for -strictly pseudo-contractive mappings in Hilbert spaces. Applied Mathematics and Computation 2010,215(10):3746–3753. 10.1016/j.amc.2009.11.015MathSciNetView ArticleMATHGoogle Scholar
- Qin X, Shang M, Kang SM: Strong convergence theorems of modified Mann iterative process for strict pseudo-contractions in Hilbert spaces. Nonlinear Analysis. Theory, Methods & Applications 2009,70(3):1257–1264. 10.1016/j.na.2008.02.009MathSciNetView ArticleMATHGoogle Scholar
- Moudafi A: Viscosity approximation methods for fixed-points problems. Journal of Mathematical Analysis and Applications 2000,241(1):46–55. 10.1006/jmaa.1999.6615MathSciNetView ArticleMATHGoogle Scholar
- Marino G, Xu H-K: A general iterative method for nonexpansive mappings in Hilbert spaces. Journal of Mathematical Analysis and Applications 2006,318(1):43–52. 10.1016/j.jmaa.2005.05.028MathSciNetView ArticleMATHGoogle Scholar
- Zhou H: Convergence theorems of fixed points for Lipschitz pseudo-contractions in Hilbert spaces. Journal of Mathematical Analysis and Applications 2008,343(1):546–556. 10.1016/j.jmaa.2008.01.045MathSciNetView ArticleMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.